MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE ELECTROSURGICAL SNARE

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE ELECTROSURGICAL SNARE
Model Number SD-240U-25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 10/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device was returned to olympus for evaluation.The reported event could not be confirmed as the device passed inspection worked appropriately.A visual inspection was performed on the device and found no sharp edges, no frayed wire, or abnormalities on the physical appearance.The loop and operating wire of the device has biomaterial adhered on it which is indicative of usage but are intact.The slider was manipulated back and forth and confirmed that the loop wire extended and retracted smoothly.The device was then connected to an olympus test active cord and electrosurgical generator and it activated / functioned as intended.The cause of the reported event could not be confirmed as the concomitant equipment were not returned for testing.However, to mitigate the risk of patient injury and device damage, the instruction manual provides caution and warning which states, ¿do not insert the instrument into the endoscope unless you have a clear endoscopic field of view.If you cannot see the distal end of the insertion portion in the endoscopic field of view, do not use it.Do not activate output when the distal end of endoscope is too close to or in contact with body cavity tissue.This could burn the tissue or damage the endoscope.¿.
 
Event or Problem Description
Olympus was informed that during the middle of a colonoscopy procedure, the device tore a patient¿s mucosa while the doctor was withdrawing the snare out of the patient¿s colon.The user facility reported there was no issue withdrawing the snare from the scope as there were no restrictions noted during insertion or withdrawal of the snare.The user facility also reported there was no treatment, intervention or additional procedure required to the patient as the user facility reported there was slight tissue tear and minor bleeding which subsided on it's own.The patient did not require a longer stay as the patient was discharged on the same day.The user facility performed a follow up with the reported patient and the patient is doing fine.No other instruments were used during the procedure.The intended procedure was completed with same equipment.The user facility reported the scope did not cause or contribute to the reported event as there was no issue noted with the scope when the reported event occurred.There was no image, partial or complete, lost during the procedure.Although they did not notice any issues during the procedure, they do not know the cause, but believe the snare contributed to the event.The snare is expected to be returned.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the oem.The oem conducted a review of the device history records (dhr) for the concerned lot number and indicated there was no anomaly during the manufacturing of the device.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to make a correction on the procode from fas to fdi.

Brand Name
DISPOSABLE ELECTROSURGICAL SNARE
Common Device Name
DISPOSABLE ELECTROSURGICAL SNARE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to
MDR Report Key7997121
Report Number2951238-2018-00639
Device Sequence Number1811026
Product Code FDI
UDI-Device Identifier04953170298462
UDI-Public04953170298462
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K955650
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSD-240U-25
Device Catalogue NumberSD-240U-25
Device Lot NumberV8105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer02/20/2019
05/14/2019
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date03/08/2019
05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS ENDOSCOPE: MOD: PCF-H180AL, SN (B)(4)
Outcome Attributed to Adverse Event Other;